Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 13, NWS Milwaukee, WI

February 14, 2011

NWS Milwaukee, WI issued this small craft advisory at Feb 14, 2011, 9:10 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2011, 9:10 AM CST (15:10 UTC)
Expired
Feb 14, 2011, 3:00 PM CST
In force
6 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

845 
WHUS73 KMKX 141510
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
910 AM CST MON FEB 14 2011

...WINDS DECREASING THROUGH THE DAY...

.LOW PRESSURE OVER THE EASTERN GREAT LAKES WILL CONTINUE TO PULL
AWAY TO THE EAST TODAY. THIS WILL RESULT IN A WEAKER PRESSURE
GRADIENT AND DECREASING WINDS THROUGH THE DAY. GALE FORCE WINDS
HAVE COME TO AN END ACROSS THE NEARSHORE WATERS THIS MORNING...BUT
SMALL CRAFT WINDS ARE STILL POSSIBLE INTO THE AFTERNOON. 

LMZ643>646-142100-
/O.EXP.KMKX.GL.W.0003.000000T0000Z-110214T1500Z/
/O.NEW.KMKX.SC.Y.0013.110214T1510Z-110214T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
910 AM CST MON FEB 14 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. THE GALE WARNING IS NO LONGER IN EFFECT. 

* WINDS: NORTHWEST AT 15 TO 25 KNOTS...DIMINISHING TO 10 TO 20
  KNOTS IN THE AFTERNOON.

* WAVES: 2 TO 4 FEET...THE HIGHEST WAVES TOWARD OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
1 follow-up statement
827 
WHUS73 KMKX 142113
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
313 PM CST MON FEB 14 2011

...WINDS AND WAVES NOW BELOW SMALL CRAFT LEVELS...

.HIGH PRESSURE APPROACHING FROM THE WEST HAS ALLOWED WINDS TO
DECREASE THROUGH THE DAY...WITH WINDS AND WAVES NOW BELOW SMALL
CRAFT LEVELS. WINDS WILL BE LIGHT THROUGH THE NIGHT AS THE HIGH
MOVES THROUGH. SMALL CRAFT CONDITIONS ARE LIKELY TO RETURN
FOR TOMORROW AFTERNOON AND TOMORROW NIGHT...DUE TO INCREASING
SOUTHERLY WINDS AND BUILDING WAVES.

LMZ643>646-142215-
/O.EXP.KMKX.SC.Y.0013.000000T0000Z-110214T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
313 PM CST MON FEB 14 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. NORTHERLY WINDS
HAVE DECREASED TO 10 TO 15 KNOTS...AND WILL BECOME LIGHT AND
VARIABLE THIS EVENING INTO THE NIGHT. SMALL CRAFT CONDITIONS ARE
LIKELY AGAIN TUESDAY AFTERNOON AND NIGHT.

$$
DDV

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 14, 3:30 AM CST, 5 hours 40 minutes earlier.

Area forecast discussion, Feb 14, 3:30 AM CST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 AM CST MON FEB 14 2011

FORECAST FOCUS ON WARMING TREND THROUGH THE WEEK.

.TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM.

INTENSE LOW PRESSURE WILL CONTINUE ZIPPING OFF TO THE EAST OF THE
GREAT LAKES THIS MORNING. AS A RESULT...LOOK FOR THE STRONG AND
GUSTY WINDS TO DIMINISH RAPIDLY THIS MORNING. COLD ADVECTION WRAP
AROUND STRATUS ALREADY SHOWING SIGNS OF SHREDDING ACROSS NORTHWEST
WISCONSIN AS IT BATTLES TO EXIST WITH DRY AIR FLOWING IN AT THE
SAME TIME. ALSO LOOKS LIKE A FEW HOLES HERE AND THERE IN THE DARK
REPRESENTATION OF THE CLOUDS VIA SATELLITE FOG PRODUCT. SO EXPECT
A BIT OF RAGGED CLEARING TO COMMENCE FROM NORTHWEST TO SOUTHEAST
SHORTLY AFTER SUNRISE. TEMPS TODAY WILL MOVE VERY LITTLE FROM
THEIR MORNING LOWS/HIGHS AS THE COLD ADVECTION IS TEMPERED BY
NORMAL DIURNAL TRENDS.

HIGH PRESSURE QUICKLY SLIDES THROUGH THE AREA TONIGHT...PROBABLY
CENTERED OVER THE MIDDLE OF THE CWA BETWEEN 04-06Z. DEWPOINTS WILL
CONTINUE TO DROP INTO THE EVENING DRY NORTHWEST FLOW CONTINUES.
THIS SHOULD ALLOW TEMPS TO RADIATE OUT...BUT THIS WILL BE LIMITED
SOME BY HIGH CLOUDS SPILLING IN AS THE NEXT WEAK SHORTWAVE
APPROACHES. NOT ENTIRELY SURE HOW THICK THIS DECK WILL BE AND HOW
MUCH IT WILL IMPEDE THE TEMP DROP. AS THE RIDGE SLIDES EAST AFTER
06Z...WEAK WAA BEGINS TO KICK IN...BUT MOST OF THIS SHOULD GO OVER
THE TOP OF THE STRONG LOW LEVEL INVERSION...SO DON/T EXPECT TEMPS
TO RISE MUCH IF ANY TOWARD SUNRISE. THIS WILL PROBABLY HAVE TO
WAIT UNTIL AFTER SUNRISE WHEN THE NEXT COUPLE OF MILDER DAYS
BEGINS.

.SHORT TERM...TUESDAY THROUGH WEDNESDAY NIGHT...FORECAST
CONFIDENCE MEDIUM TO HIGH.

WARM AIR ADVECTION REGIME DEVELOPS ACROSS THE REGION DURING THIS
TIME. MAIN ISSUE HERE IS DEVELOPMENT AND EXTENT OF LOW CLOUDS.
NAM/GFS BOTH TRYING TO SHOW SATURATION IN THE LOW
LEVELS...ESPECIALLY TUESDAY NIGHT AND AGAIN WEDNESDAY NIGHT.
MODELS HAVE STRUGGLED QUITE A BIT WITH THESE SCENARIOS OVER THE
PAST WEEK OR SO...MOSTLY WITH OVERESTIMATING THE DEVELOPMENT AND
AREAL EXTENT OF THESE CLOUDS. GIVEN THIS TREND...WILL KEEP PARTLY
CLOUDY WORDING GOING TUESDAY THROUGH WEDNESDAY...WITH MOSTLY
CLOUDY SKIES WEDNESDAY NIGHT WITH SURGE OF WARM AIR ADVECTION.
GRADUALLY MILDER TEMPERATURES EXPECTED DURING THIS TIME...WITH
HIGHS CRACKING 40 WEDNESDAY AND NOT DROPPING MUCH WEDNESDAY NIGHT.

LEFT PATCHY DRIZZLE OR FREEZING DRIZZLE TUESDAY NIGHT...AS LOWS
HOVER AROUND OR JUST ABOVE FREEZING ACROSS THE AREA. THIS WILL
DEPEND ON DEVELOPMENT OF LOW CLOUDS MENTIONED EARLIER. SURGE OF
WARM AIR ADVECTION WEDNESDAY NIGHT SHOULD BRING MORE MOISTURE INTO
THE AREA...AND SHOULD RESULT WITH MELTING SNOWPACK IN AREAS OF
FOG. DENSE FOG MAY BE POSSIBLE...AS SIMILAR PATTERNS HAVE PRODUCED
DENSE FOG EPISODES IN THE PAST. OCCASIONAL VERY LIGHT RAIN ALSO
EXPECTED...WITH DRY MID AND UPPER LEVELS IN FORECAST SOUNDINGS
ACROSS THE AREA.

.LONG TERM...THURSDAY THROUGH SUNDAY...FORECAST CONFIDENCE MEDIUM
TO HIGH.

VERY LIGHT RAIN AND FOG WILL PERSIST THROUGH THURSDAY
EVENING...BEFORE STRONGER WINDS WITH STRONG SURFACE LOW KICK IN
ACROSS THE AREA. STRONG COLD FRONT MOVES THROUGH THE AREA LATER
THURSDAY NIGHT...WITH COLD AIR ADVECTION BRINGING MUCH COLDER AIR
BACK INTO THE REGION FRIDAY INTO THE WEEKEND. HIGHS WILL CLIMB
ABOVE 50 THURSDAY WITH 558 DKM 1000/500MB THICKNESSES...THEN
TUMBLE INTO THE 20S FOR HIGHS ON SATURDAY. KEPT LOWER END POPS
DURING THIS TIME WITH THE LOW...AS MID TO UPPER LEVELS REMAIN
FAIRLY DRY.

&&

.AVIATION...THE MOSTLY MVFR STRATUS DECK WILL BEGIN TO BREAK UP
FROM NORTHWEST TO SOUTHEAST ACROSS THE COUNTY WARNING AREA BY
AROUND 12Z THIS MORNING. A NICE HOLE WAS OPENING UP ACROSS
NORTHWEST WISCONSIN AND IT IS MOVING SOUTHEAST AT AROUND 50 MPH.
BUT...IT DOESN/T APPEAR THE CLEARING WILL BE ABSOLUTE AS PATCHES
OF STRATUS WILL CONTINUE TO DRIFT THROUGH IN THE WRAP AROUND
NORTHWEST FLOW. SOLID CLEARING OF THE LOWER STUFF MAY HAVE TO WAIT
UNTIL EARLY TO MID AFTERNOON.

THE STRONG AND GUSTY WEST TO NORTHWEST WINDS WILL ALSO DIMINISH
DURING THE MORNING AS THE PRESSURE GRADIENT RELAXES WITH THE EXIT
OF THE INTENSE LOW TO THE EAST. VFR SHOULD CONTINUE TONIGHT. THERE
IS SOME CONCERN FOR PATCHY FOG...BUT THE AIR IS AWFULLY DRY SO NOT
ENOUGH CONFIDENCE TO PUT THAT IN...BUT CAUTION IS ADVISED.

&&

.MARINE...WILL DROP THE GALE WARNING AT 15Z THIS MORNING. SHORE
WINDS ARE ALREADY BELOW CRITERIA...BUT WILL ASSUME WE ARE STILL
GETTING GALE GUSTS OUT OVER THE WATER. IT CERTAINLY LOOKS LIKE A
SAFE BET TO DROP THE GALE WARNING BY 15Z AS THE WINDS WILL BE
QUICKLY DIMINISHING THIS MORNING. A SMALL CRAFT ADVISORY WILL THEN
BE NEEDED INTO THE AFTERNOON. WINDS GO NEARLY CALM FOR A TIME
TONIGHT AS A RIDGE AXIS MOVES OVERHEAD.

ICE COVERAGE IS UNCERTAIN. ICE GRIDS SUPPLIED BY GLERL ARE
PROBABLY TOO HIGH WITH GRID AT NEARLY 100 PERCENT COVERAGE ON THE
WESTERN SHORE OF THE LAKE. BUT THIS IS UNREASONABLE GIVE THE
STRONG WESTERLY WINDS WE/VE HAD OVER THE LAST 12 TO 18HRS. FOR NOW
DROPPED THE ICE TO NO MORE THAN 40 PERCENT. WE SHOULD BE ABLE TO
GET A BETTER ASSESSMENT TODAY.

COUPLE OF PERIODS OF CONCERN OVER THE NEXT WEEK. THE PRESSURE
GRADIENT TIGHTENS TUES THROUGH TUESDAY NIGHT AS A LOW SKIRTS
ACROSS SOUTHERN CANADA WHILE HIGH PRESSURE SITS OFF TO THE
SOUTHEAST. PROBABLY WILL HAVE SMALL CRAFT ADVISORY CONDITIONS
DURING THIS TIME.

THE NEXT WINDY PERIOD WILL BE THURSDAY NIGHT THROUGH SATURDAY
EVENING AS AN INTENSE LOW MOVES THROUGH THE GREAT LAKES. GALE
WARNINGS MAY BE NEEDED FOR A TIME.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WARNING UNTIL 9 AM CST THIS MORNING FOR LMZ643>646.

&&

SHORT/LONG TERM...08/WOOD
TODAY/TONIGHT/AVIATION/MARINE...05/DAVIS
Hazardous weather outlook, Feb 14, 3:39 AM CST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
339 AM CST MON FEB 14 2011

WIZ046-047-051-052-056>060-062>072-150945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
339 AM CST MON FEB 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDESPREAD FOG AND VERY LIGHT RAIN OR DRIZZLE ARE EXPECTED
WEDNESDAY NIGHT INTO THURSDAY EVENING AS MOIST AND ABOVE FREEZING
AIR MOVES OVER THE MELTING SNOW PACK. DENSE FOG IS COMMON IN THESE
SITUATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS WEEK.

LMZ643>646-150945-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
339 AM CST MON FEB 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WARING REMAINS IN EFFECT THROUGH 9 AM THIS MORNING FOR
STRONG NORTHWEST WINDS. THOSE WINDS WILL STEADILY DIMINISH THIS
MORNING. A SMALL CRAFT ADVISORY WILL THEN BE NEEDED FOR THE
REMAINDER OF THE MORNING AND INTO THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SOUTH WINDS WILL INCREASE TO NEAR SMALL CRAFT ADVISORY LEVELS
AGAIN TUESDAY INTO TUESDAY NIGHT.

STRONG SOUTHWEST WINDS...PERHAPS TO GALE FORCE...ARE POSSIBLE
AGAIN THURSDAY NIGHT AHEAD OF A STRONG LOW PRESSURE SYSTEM
EXPECTED TO MOVE INTO THE GREAT LAKES AREA. THE STRONG WINDS
SHOULD VEER TO WEST AND MAY AGAIN REACH GALE FORCE ON FRIDAY AS A
STRONG COLD FRONT PUSHES THROUGH.

DAVIS

WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.